MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT
Catalog Number 2013-10
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pruit f3 carotid shunt balloon ruptured during a carotid endarterectomy.They had to get control with slings around the distal end of the shunt to resolve the issue.No injury was reported to the patient and fully recovered.
 
Additional Manufacturer Narrative
The device was received for investigation.Inspection of the device found the safety balloon to be ruptured.It is possible that the internal carotid balloon was over inflated or inflated too rapidly resulting in the safety balloon inflating or that the safety balloon was inadvertently damaged during the procedure.The safety sleeve used to cover the safety balloon was not on the safety balloon when the device was returned, however it is unknown if it was in place during use.As stated in the ifu: "attach a 3 ml syringe to the white stopcock and slowly inflate the internal carotid artery balloon with up to 0.25 ml of sterile saline.When the balloon is inflated sufficiently to occlude the artery, back-bleeding around the shunt will stop, there will be a feeling of slight resistance to further inflation and/or there will be a slight distention of the external safety balloon.This is the end-point: stop inflation immediately at this point.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.We have not received any similar complaints related to this lot number.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key20310196
Report Number1220948-2024-00176
Device Sequence Number7726756
Product Code MJN
UDI-Device Identifier00840663101252
UDI-Public(01)00840663101252(11)210929(17)260828(10)QPF1106(91)2010-10
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K182916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue Number2013-10
Device Lot NumberQPF1106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale